Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 67, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 10, 2009, 2:09 PM EDT for Allendale County, Hampton County, South Carolina; Screven County, Georgia. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2009, 2:09 PM EDT (18:09 UTC)
- Expired
- May 10, 2009, 2:43 PM EDT
- In force
- 34 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Screven County, GA, Allendale County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 2:18 PM EDT | TSTM WND DMG | 9 Ese Sylvania, GA | TREES DOWN ON POOR ROBIN ROAD. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 681 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 101809 SVRCHS GAC251-SCC005-049-101900- /O.NEW.KCHS.SV.W.0067.090510T1809Z-090510T1900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 209 PM EDT SUN MAY 10 2009 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL SCREVEN COUNTY IN SOUTHEAST GEORGIA... SOUTH CENTRAL ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA... WEST CENTRAL HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 300 PM EDT * AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES NORTHWEST OF SHIRLEY...OR ABOUT 7 MILES EAST OF SYLVANIA... MOVING EAST AT 15 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... SHIRLEY... ESTILL...LURAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024. && LAT...LON 3286 8120 3264 8124 3271 8161 3285 8158 TIME...MOT...LOC 1809Z 275DEG 14KT 3278 8152 $$
2 follow-up statements
000 WWUS52 KCHS 101820 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 220 PM EDT SUN MAY 10 2009 GAC251-SCC005-049-101900- /O.CON.KCHS.SV.W.0067.000000T0000Z-090510T1900Z/ SCREVEN GA-ALLENDALE SC-HAMPTON SC- 220 PM EDT SUN MAY 10 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR WEST CENTRAL HAMPTON...SOUTH CENTRAL ALLENDALE AND EAST CENTRAL SCREVEN COUNTIES... AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF SHIRLEY...OR ABOUT 11 MILES EAST OF SYLVANIA...MOVING EAST AT 15 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ESTILL... LURAY...SCOTIA AND SHIRLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3272 8155 3281 8154 3286 8120 3264 8124 TIME...MOT...LOC 1820Z 275DEG 14KT 3276 8145 $$
000 WWUS52 KCHS 101843 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 243 PM EDT SUN MAY 10 2009 GAC251-SCC005-049-101852- /O.CAN.KCHS.SV.W.0067.000000T0000Z-090510T1900Z/ SCREVEN GA-ALLENDALE SC-HAMPTON SC- 243 PM EDT SUN MAY 10 2009 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HAMPTON...SOUTH CENTRAL ALLENDALE AND EAST CENTRAL SCREVEN COUNTIES HAS BEEN CANCELLED... AT 242 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3272 8155 3281 8154 3286 8120 3264 8124 TIME...MOT...LOC 1842Z 275DEG 14KT 3275 8135 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 1:57 PM EDT, 12 minutes earlier.
Area forecast discussion, May 10, 1:57 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 157 PM EDT SUN MAY 10 2009 .SYNOPSIS... A STATIONARY FRONT WILL REMAIN OVER THE REGION THIS AFTERNOON THROUGH EARLY MON...THEN WILL PUSH S OF THE AREA AS A COLD FRONT LATE MON THROUGH TUE AS HIGH PRES BUILDS TO THE N. ATLC HIGH PRES WILL PERSIST WED THROUGH FRI BEFORE A COLD FRONT MOVES IN NEXT WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SUNDAY AFTERNOON...THUNDERSTORMS WERE FIRING ALONG THE STALLING SURFACE FRONT ACROSS N/INLAND COUNTIES AND ALONG THE DEVELOPING SEA BREEZE ACROSS N COASTAL LOCATIONS. LATESTS SPC MESOANALYSIS REVEALED SBCAPES 1500-2500 J/KG IN THIS AREA. THIS INSTABILITY AND THE INFLUENCE OF THE STATIONARY FRONT...SEA BREEZE AND CONVECTIVE BOUNDARIES SUGGESTS THE ONGOING POTENTIAL FOR OCCASIONAL PULSE SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND GUSTS THIS AFTERNOON/EARLY EVENING. HIGHEST POPS WILL REMAIN CONCENTRATED ACROSS THE NORTHERN 1/2 OF THE FORECAST AREA...NEAR THE STATIONARY FRONT AND SEA BREEZE...BUT THUNDERSTORMS COULD ALSO EXPAND SOUTH ALONG THE SEA BREEZE INTO SE GA...AS DEPICTED BY THE 12Z LOCAL WRF. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/... A DISTURBANCE IN W-E FLOW ALOFT TONIGHT WILL CAUSE SOME BUCKLING OF THE LOW LEVEL FRONTAL ZONE AND PWATS AT OR ABOVE 1.75 INCHES IS A GOOD SETUP FOR CONVECTIVE RAINS TONIGHT...ESPECIALLY N OF I-16 AND OVER MUCH OF SOUTHERN SOUTH CAROLINA. MCS NOTED UPSTREAM SUNDAY MORNING MAY EVENTUALLY BECOME THE FOCUS FOR ENHANCED PRECIPITATION TONIGHT. DECENT ELEVATED INSTABILITY SUGGESTS A RISK FOR ORGANIZED CONVECTION THAT MAY END UP SUB- SEVERE BUT PROVIDE A CHANCE FOR SOME LOCALLY HEAVY RNFL. WE RAISED POPS TO JUST BELOW THE LIKELY CATEGORY NORTHERN ZONES. THE WRF AND MANY OF IT/S SUBSETS DELIVER A SOLID REGION OF CONVECTIVE RAINS WHILE THE GFS AND LATEST ECMWF SHOW BEST FORCING AND QPF GOING THROUGH THE MIDLANDS OVERNIGHT. S OF I-16 IN GEORGIA MAY REMAIN ON THE DRIER SIDE GIVEN CONSENSUS CONVERGENCE PROGS. NO CHANGE TO LOW TEMPERATURE FORECAST IN THE MIDDLE 60S MOST LOCATIONS. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS A COLD FRONT DROPS SLOWLY SOUTH THROUGH THE AREA MONDAY AND TO JUST SOUTH OF THE AREA BY LATE TUESDAY...A SERIES OF SHORTWAVES WILL RIPPLE THROUGH THE UPPER FLOW. CONSIDERABLE LOW-LEVEL THETA-E ALONG AND SOUTH OF THE FRONT WITH GOOD ISENTROPIC LIFT TO ITS NORTH SHOULD FACILITATE GOOD COVERAGE OF SHOWERS AND STORMS ON MONDAY. MAINTAINED POPS IN THE 40-50 PCNT RANGE. MONDAY NIGHT AND TUE...INSTABILITY PARAMETERS DIMINISH WHILE DRIER AIR FILTERS IN FROM THE NORTH. MAINTAINED HIGHEST POPS TUE THROUGH WED ALONG FAR SOUTHERN AREAS WHERE THE BOUNDARY IS EXPECTED TO BE BRIEFLY STALLED. TEMPS WILL BE SLIGHTLY BELOW NORMAL MON THROUGH WED AS THE UPPER FLOW REMAINS NW. AS AN EASTERN UNITED STATES RIDGE BUILDS LATE IN THE WEEK...BERMUDA HIGH PRESSURE WILL BRING A RETURN TO NEAR-NORMAL TEMPS AND DIURNAL/SEABREEZE CONVECTION EACH DAY. A BREAKDOWN OF THE UPPER RIDGE TOWARD NEXT WEEKEND MAY ALLOW A COLD FRONT TO MOVE IN FROM THE NW. TIMING DIFFERENCES ARE STILL SIGNIFICANT...THUS CAPPED POPS AT SLIGHT CHANCE ON SAT. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... THUNDERSTORM POTENTIAL WILL DOMINATE ATTENTION THROUGH THE 18Z TAF PERIOD. THUNDERSTORMS WILL PUSH THROUGH KCHS THIS AFTERNOON...PRODUCING PERIODS OF MVFR OR LOWER CONDITIONS AND OTHER ASSOCIATED HAZARDS. THUNDERSTORMS COULD ALSO DEVELOP FARTHER SOUTH ALONG THE SEA BREEZE TOWARD KSAV...STARTED THAT TERMINAL WITH CBS UNTIL 0Z...AND WILL UPDATE AS NEEDED. TONIGHT...12Z GUIDANCE SUGGESTS A LULL IN CONVECTIVE ACTIVITY. HOWEVER...UPSTREAM TRENDS SUGGEST THAT A SHORTWAVE WILL TRAVERSE THE STATIONARY FRONT OVERNIGHT...PERHAPS ENHANCING SHOWERS/ THUNDERSTORMS...ESPECIALLY IN THE KCHS VICINITY. DUE TO UNCERTAINTY...DID NOT INCLUDE ANY CBS OR MENTION OF PRECIP OVERNIGHT...BUT LATER TAFS MAY ADDRESS THIS ISSUE. ALSO...WITH LOW LEVEL MOISTURE POOLED NEAR THE STATIONARY FRONT...STRATUS/FOG COULD DEVELOP OVERNIGHT...ESPECIALLY WHERE RAIN FALLS...AND MVFR OR LOWER CONDITIONS MAY DEVELOP LATE INTO MONDAY MORNING. AGAIN...ODDS FOR SUB-VFR CONDITIONS AT SPECIFIC TERMINALS REMAINS TOO LOW TO JUSTIFY A MENTION WITHIN 18Z TAFS OVERNIGHT. MONDAY...THE MORNING STATIONARY FRONT WILL ATTEMPT TO PUSH TOWARD THE SOUTH AS A COLD FRONT BY AFTERNOON...LIKELY INITIATING ADDITIONAL SHOWERS/THUNDERSTORMS. MENTIONED CBS IN BOTH TAFS STARTING AT 14-15Z. EXTENDED AVIATION OUTLOOK...MVFR/BRIEF IFR CONDITIONS POSSIBLE 06Z/11 THROUGH 06Z/12 WITH SCATTERED SHOWERS AND TSTMS. VFR TUE THROUGH THU. && .MARINE... A PRE FRONTAL BOUNDARY WILL TURN WINDS MORE DIRECTLY OFFSHORE...BEFORE A WEAK PRESSURE PATTERN SUPPORTS VARIABLE WINDS 10 KNOTS OR LESS FOLLOWED BY A SEA BREEZE AS A COLD FRONT STALLS OVER NORTHERN WATERS THIS AFTERNOON. WAVES OF SURFACE LOW PRES INLAND WILL CAUSE THE FLOW TO VEER TONIGHT TO A SOUTHERLY DIRECTION LATE...AGAIN SPEEDS MAINLY LESS THAN 15 KT. SEAS WILL AVERAGE 3 FT OR LESS THROUGH TONIGHT. A NORTHEAST SURGE BEHIND A BACKDOOR FRONT LATE MON THROUGH WED NIGHT WILL BRING A SURGE IN WINDS AND SEAS. ALTHOUGH WINDS EXPECTED TO GENERALLY REMAIN BELOW 20 KT ACROSS THE NEARSHORE WATERS...OUTER GA WATERS WILL PROBABLY SEE 20-25 KT WINDS DURING THE PERIOD WITH SEAS BUILDING TO 6-7 FT LATE TUE INTO WED NIGHT. THUS SMALL CRAFT ADVISORIES WILL PROBABLY BE ISSUED DOWN THE ROAD. BY THURSDAY HIGH PRESSURE REBUILDING OVER THE SW ATLANTIC WILL BRING A RETURN TO SOUTHERLY FLOW. THE AFTERNOON SEABREEZE AND WEAK NOCTURNAL SURGING WILL BE THE MAIN FEATURES. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, May 10, 9:22 AM EDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 922 AM EDT SUN MAY 10 2009 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-111000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 922 AM EDT SUN MAY 10 2009 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...A COLD FRONT WILL STALL TODAY WITHIN A MOIST AND VERY WARM AIRMASS OVER THE REGION. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AT LEAST THE SIZE OF PENNIES AND DAMAGING WIND GUSTS TO 60 MPH. SEVERE WEATHER...IF ANY...WILL MOST LIKELY OCCUR BETWEEN 2 PM AND 10 PM. YOU ARE URGED TO MONITOR NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR ADDITIONAL INFORMATION REGARDING POTENTIALLY HAZARDOUS WEATHER CONDITIONS. IF YOU PLAN OUTDOOR ACTIVITIES... REMAIN ALERT FOR THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.
In the hours before
Special weather statement, May 10, 12:52 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1252 PM EDT SUN MAY 10 2009 SCZ043-048>050-101715- BEAUFORT-CHARLESTON-COASTAL COLLETON-INLAND COLLETON- 1252 PM EDT SUN MAY 10 2009 ...STRONG THUNDERSTORMS WILL IMPACT EXTREME NORTH CENTRAL BEAUFORT... EXTREME WEST CENTRAL CHARLESTON AND CENTRAL COLLETON COUNTIES THROUGH 115 PM EDT... AT 1251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR ASHEPOO...OR ABOUT 12 MILES SOUTHEAST OF WALTERBORO...MOVING EAST AT 30 MPH. AREAS IN AND AROUND ASHEPOO...GREEN POND...JACKSONBORO AND RITTER WILL BE IMPACTED THROUGH 115 PM EDT. HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, May 10, 1:32 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 132 PM EDT SUN MAY 10 2009 SCZ043-049-050-101800- CHARLESTON-COASTAL COLLETON-INLAND COLLETON- 132 PM EDT SUN MAY 10 2009 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CHARLESTON AND EAST CENTRAL COLLETON COUNTIES THROUGH 200 PM EDT... AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR JACKSONBORO...OR ABOUT 18 MILES NORTHWEST OF EDISTO BEACH...MOVING EAST AT 15 MPH. AREAS IN AND AROUND ADAMS RUN...HOLLYWOOD...JACKSONBORO...MEGGETT... RAVENEL AND YONGES ISLAND WILL BE IMPACTED THROUGH 200 PM EDT. OTHER THUNDERSTORMS WERE DEVELOPING FROM RAVENEL TO ADAMS RUN. THESE THUNDERSTORMS MAY ALSO INTENSIFY AND PRODUCE SMALL HAIL AND GUSTY WINDS. THESE STORMS MAY IMPACT THE WEST ASHLEY...JOHNS ISLAND AND JAMES ISLAND AREAS. HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, May 10, 1:45 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 145 PM EDT SUN MAY 10 2009 SCZ043-101815- INLAND COLLETON- 145 PM EDT SUN MAY 10 2009 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL COLLETON COUNTY THROUGH 215 PM EDT... AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR STOKES...OR ABOUT OVER WALTERBORO...MOVING EAST AT 20 MPH. AREAS IN AND AROUND COTTAGEVILLE...ROUND O AND WALTERBORO WILL BE IMPACTED THROUGH 215 PM EDT. HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, May 10, 2:03 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 203 PM EDT SUN MAY 10 2009 GAZ088-SCZ040-042-101830- ALLENDALE-HAMPTON-SCREVEN- 203 PM EDT SUN MAY 10 2009 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN HAMPTON...SOUTH CENTRAL ALLENDALE AND EAST CENTRAL SCREVEN COUNTIES THROUGH 230 PM EDT... AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR GREEN HILL...OR ABOUT 6 MILES EAST OF SYLVANIA...MOVING EAST AT 15 MPH. AREAS IN AND AROUND ALTMAN AND SHIRLEY WILL BE IMPACTED THROUGH 230 PM EDT. HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, May 10, 2:07 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 207 PM EDT SUN MAY 10 2009 SCZ050-101830- CHARLESTON- 207 PM EDT SUN MAY 10 2009 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CHARLESTON COUNTY THROUGH 230 PM EDT... AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR WHITEHALL TERRACE...OR ABOUT 12 MILES NORTHEAST OF CHARLESTON...MOVING EAST AT 20 MPH. AREAS IN AND AROUND DEWEES INLET WILL BE IMPACTED THROUGH 230 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 1:36 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton | 24 min |
| May 10, 2:52 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 38 min |
| May 10, 2:56 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 35 min |
| May 10, 3:02 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton | 58 min |
| May 10, 3:34 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 26 min |
| May 10, 3:56 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 29 min |
| May 10, 3:59 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 46 min |
| May 10, 4:25 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 50 min |
| May 10, 4:36 PM EDT | Areal Flood Advisory | CHS | Berkeley | 54 min |
| May 10, 4:38 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 37 min |
| May 10, 5:16 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 44 min |
| May 10, 5:54 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 51 min |
| May 10, 7:04 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 56 min |
| May 10, 7:42 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton | 48 min |
| May 10, 2:11 PM EDT | Special Marine Warning | CHS | 64 min | |
| May 10, 3:15 PM EDT | Special Marine Warning | CHS | 60 min | |
| May 10, 4:12 PM EDT | Special Marine Warning | CHS | 93 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2009Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.